Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Loose-motion and vomiting. Urine test showed UTI. Prescribed antibiotic. Second opinion?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1443 Questions
My Son was diagnosed with loose-motion and Vomitting on Sunday morning. He motioned for over 12 to 15 times on saturday night and sunday morning. Doctor suggested pre-probiotic sachets for two days an ant-vomitting on SOS basis. He seem to be fine for one day but again he started passing motion for 6 times yesterday and today. He is little in-active compared to yesterday. Taking no food at all. Today doctor suggested blood and urine test which are normal. My question is do I need to re-visit the doctor as he is little in-active and not taking food?
Meanwhile I was able to talk to doctor. He verified the Blood and Urine sample. He told that there is a Urine infaction and suggested anti-biotics. But what is worrying me is that he told to monitor. If he is not getting active by tomorow morning then we moight have to admit him. Why is that?
Posted Sat, 9 Feb 2013 in Child Health
Answered by Dr. Synthyia Bhagat 21 hours later

Thanks for your query.

As you mentioned your child is having acute gastroenteritis, which is viral or bacterial in nature and takes few days to settle.

It is good that vomiting has settled but he still is having increased frequency of loose motions.

You also mentioned that he is having urine infection for which doctor has prescribed medicine.

Most important thing is to look for dehydration. You should observe following features.

1)Increased thirst, dry mouth
2)sunken eyes
3)Decreased urine output
4)Altered sensorium

In case you observe these, you need to take him to doctor for evaluation, as he may need intravenous fluid administration.

In the meantime, continue giving him oral rehydration solution sip-by-sip, give coconut water, lemon water, curd.

Continue medication as advised and if he starts taking orally, then there is nothing to worry; he will be fine in due course of time.

Hope I have answered your query, if you have any further question I will be happy to help you.

Wishing your baby good health.
God bless.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor